Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Morristown, TN

June 15, 2017Meigs County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 15, 2017, 1:21 PM EDT for Meigs County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 1:21 PM EDT (17:21 UTC)
Expired
Jun 15, 2017, 2:00 PM EDT
In force
39 min
Issued by
NWS Morristown, TN

County Meigs County, TN

The radar

The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS84 KMRX 151721
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
121 PM EDT THU JUN 15 2017
 
TNZ067-083>085-151800-
Rhea TN-Roane TN-Meigs TN-McMinn TN-
121 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS...NORTH CENTRAL MCMINN AND SOUTHWESTERN ROANE COUNTIES UNTIL
200 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spring City, or 9 miles north of Decatur, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Spring City, Niota, Peakland, Murray Store, Piney Falls State Park,
Grandview and Ten Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3556 8490 3574 8489 3577 8456 3566 8456
      3566 8457 3565 8458 3565 8459 3563 8459
      3563 8457 3564 8455 3553 8455
TIME...MOT...LOC 1720Z 270DEG 15KT 3566 8481 

$$

JLB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:04 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 15, 1:04 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
104 PM EDT Thu Jun 15 2017

.AVIATION...
The general trend of storms through the afternoon and evening will
be an easterly motion with the highest chances of TSRA being at
TYS and CHA. A TEMPO for TS with MVFR vis/cigs will be included at
both sites from 18-22Z. Brief periods of IFR conditions may occur
with heavier rainfall. TRI is an a more stable environment, so
chances of a storm today appear too low to warrant a mention. Fog
may develop at all sites tonight, but confidence is low as it will
likely depend on preceding rainfall amounts and how quickly clouds
clear out. Clearing seems most likely at TRI so a TEMPO for MVFR
vis will be included there, with 6sm at TYS and CHA.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

DGS
Hazardous weather outlook, Jun 15, 3:38 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
338 AM EDT Thu Jun 15 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-160745-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
338 AM EDT Thu Jun 15 2017 /238 AM CDT Thu Jun 15 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

...Strong to Possibly Severe Thunderstorms possible this
afternoon and evening...

Scattered thunderstorms are expected again late this afternoon
with a few lasting into the evening hours. Some storms could
become strong to severe and will be capable of producing damaging
winds, up to quarter size and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

...Strong to Possibly Severe Thunderstorms possible Monday
afternoon and evening...

Scattered showers and thunderstorms are expected Friday through
Sunday. Some stronger storms are possible producing strong gusty
winds and heavy rainfall.

For Monday, a cold front will move across the Tennessee valley.
The airmass along and ahead of the front will be moist and
unstable. Widespread thunderstorms will develop across the area
with some storms becoming strong to possibly severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 15, 12:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
1253 PM EDT THU JUN 15 2017

TNZ067-083-084-151730-
Rhea TN-Roane TN-Meigs TN-
1253 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS AND SOUTHWESTERN ROANE COUNTIES UNTIL 130 PM EDT...

At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rockwood, moving east at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rockwood, Spring City, Eagle Furnace, Stinging Fork Falls State Park,
Piney Falls State Park, Grandview and Ten Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3571 8495 3573 8495 3578 8490 3578 8488
      3583 8480 3582 8478 3586 8473 3589 8471
      3590 8470 3590 8462 3566 8464
TIME...MOT...LOC 1652Z 268DEG 9KT 3583 8483

JLB
Special weather statement, Jun 15, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
121 PM EDT THU JUN 15 2017

TNZ067-083>085-151800-
Rhea TN-Roane TN-Meigs TN-McMinn TN-
121 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS...NORTH CENTRAL MCMINN AND SOUTHWESTERN ROANE COUNTIES UNTIL
200 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spring City, or 9 miles north of Decatur, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Spring City, Niota, Peakland, Murray Store, Piney Falls State Park,
Grandview and Ten Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3556 8490 3574 8489 3577 8456 3566 8456
      3566 8457 3565 8458 3565 8459 3563 8459
      3563 8457 3564 8455 3553 8455
TIME...MOT...LOC 1720Z 270DEG 15KT 3566 8481

JLB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:53 PM EDTSpecial Weather StatementMRXRoane37 min
Jun 15, 1:46 PM EDTSpecial Weather StatementMRXRoane29 min
Jun 15, 2:06 PM EDTSpecial Weather StatementMRXClaiborne39 min
Jun 15, 2:25 PM EDTSpecial Weather StatementMRXHamilton, Marion, Sequatchie65 min
Jun 15, 2:39 PM EDTSpecial Weather StatementMRXBradley36 min
Jun 15, 2:58 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion32 min
Jun 15, 3:26 PM EDTSpecial Weather StatementMRXBradley, Hamilton, Polk49 min
Jun 15, 3:55 PM EDTSpecial Weather StatementMRXHancock, Hawkins50 min
Jun 15, 4:08 PM EDTSpecial Weather StatementMRXSevier37 min
Jun 15, 4:15 PM EDTSpecial Weather StatementMRXGrainger, Hamblen45 min
Jun 15, 4:26 PM EDTSpecial Weather StatementMRXJefferson49 min
Jun 15, 6:39 PM EDTSpecial Weather StatementMRXCarter, Johnson66 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.